MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER VASCULAR PLUG 4; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

ABBOTT MEDICAL AMPLATZER VASCULAR PLUG 4; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number VASCULAR PLUG 4
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2023, a 4mm amplatzer vascular plug iv was implanted.After the procedure, the 4mm amplatzer vascular plug iv had migrated.The vessel they tried to embolize was measured as 3.59mm.The instructions inside the packet said to use a 4mm plug.When they checked online, it said to use a 5mm plug.The device was snared to resolve the event.
 
Event or Problem Description
It was reported that on (b)(6) 2023, a 4mm amplatzer vascular plug iv was implanted.The vessel they tried to embolize was measured as 3.59mm.Reportedly, the instructions inside the packet said to use a 4mm plug when the vessel diameter was up to 4mm.After the procedure, the 4mm amplatzer vascular plug iv had migrated.The device was snared to resolve the event.The online instructions were checked post migration, and it was said to use a 5mm plug for that size defect.The original instructions provided that recommended to use a 4mm plug for a vessel measured as 3.59mm were not able to be obtained.
 
Additional Manufacturer Narrative
An event of device migration was reported.Field indicated that the vessel diameter was 3.59 mm.Amplatzer plug sales sheet was received from field that contained ordering information for amplatzer¿ vascular plugs and indicated 5 mm device for 3.5-4.0 mm vessel diameter range; these instructions were not able to be provided.No printed version of the instructions for use was included in the device box, the electronic instructions for use, for this device indicates to "select a device that is appropriately 30%¿50% larger in diameter than the corresponding vessel diameter." which would be a 5mm plug.A returned device inspection, to rule out any device-related causes, could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
AMPLATZER VASCULAR PLUG 4
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key17204343
Report Number2135147-2023-02784
Device Sequence Number5684564
Product Code KRD
UDI-Device Identifier00811806012346
UDI-Public00811806012346
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K113658
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVASCULAR PLUG 4
Device Catalogue Number9-AVP038-004
Device Lot Number8920423
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/01/2023
Supplement Date Received by Manufacturer08/01/2023
Initial Report FDA Received Date06/26/2023
Supplement Report FDA Received Date08/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown